Alert archive / Idaho / Red Flag Warnings in 2016
Red Flag Warning 15, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 21, 2016, 2:08 PM MDT for 23 counties in Idaho. It took effect at Aug 22, 2016, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2016, 2:08 PM MDT (20:08 UTC)
- In effect from
- Aug 22, 2016, 12:00 PM MDT
- Expired
- Aug 22, 2016, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
All 23 counties
Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Jerome County, ID, Lemhi County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Valley County, ID
The radar
The Pocatello radar (KSFX), 53 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.1 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3402 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
607 WWUS85 KPIH 212008 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 208 PM MDT SUN AUG 21 2016 IDZ411-422-475-476-221100- /O.UPG.KPIH.FW.A.0010.160822T1800Z-160823T0300Z/ /O.NEW.KPIH.FW.W.0015.160822T1800Z-160823T0300Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 208 PM MDT SUN AUG 21 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 411...422...475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...GUSTS OF 25 TO 30 MPH WITH RIDGE TOPS NEAR 35 MPH. * HUMIDITY...8 TO 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-221100- /O.UPG.KPIH.FW.A.0010.160822T1800Z-160823T0300Z/ /O.NEW.KPIH.FW.W.0015.160822T1800Z-160823T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 208 PM MDT SUN AUG 21 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 410... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...SOUTHEAST FIRE WEATHER ZONES 410. * WIND...GUSTS OF 30 TO 40 MPH. * HUMIDITY...8 TO 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ425-221100- /O.NEW.KPIH.FW.W.0015.160822T1800Z-160823T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- 208 PM MDT SUN AUG 21 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 425... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 425. * WIND...GUSTS OF 25 TO 35 MPH. * HUMIDITY...8 TO 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ413-221100- /O.NEW.KPIH.FW.W.0015.160822T1800Z-160823T0300Z/ CARIBOU RANGE/CARIBOU NF- 208 PM MDT SUN AUG 21 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONE 413. * WIND...GUSTS 25 TO 35 MPH. * HUMIDITY...10 TO 14 PERCENT. * HIGHEST THREAT...IS LOCATED IN THE NORTHERN HALF OF THE ZONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
3 follow-up statements
143 WWUS85 KPIH 220931 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 331 AM MDT MON AUG 22 2016 IDZ411-422-475-476-222100- /O.CON.KPIH.FW.W.0015.160822T1800Z-160823T0300Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 331 AM MDT MON AUG 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 411...422...475 AND 476... * WIND...GUSTS OF 25 TO 30 MPH WITH RIDGE TOPS NEAR 35 MPH. * HUMIDITY...8 TO 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. && $$ IDZ410-425-222100- /O.CON.KPIH.FW.W.0015.160822T1800Z-160823T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- 331 AM MDT MON AUG 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 410... * AFFECTED AREA...SOUTHEAST FIRE WEATHER ZONES 410. * WIND...GUSTS OF 30 TO 40 MPH. * HUMIDITY...8 TO 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. && $$ IDZ413-222100- /O.CON.KPIH.FW.W.0015.160822T1800Z-160823T0300Z/ CARIBOU RANGE/CARIBOU NF- 331 AM MDT MON AUG 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 413... * AFFECTED AREA...FIRE WEATHER ZONE 413. * WIND...GUSTS 25 TO 30 MPH. * HUMIDITY...10 TO 14 PERCENT. * HIGHEST THREAT...IS LOCATED IN THE NORTHERN HALF OF THE ZONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. && $$
597 WWUS85 KPIH 222003 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 203 PM MDT MON AUG 22 2016 IDZ411-422-475-476-230300- /O.CON.KPIH.FW.W.0015.000000T0000Z-160823T0300Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 203 PM MDT MON AUG 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 411...422...475 AND 476... * WIND...GUSTS OF 25 TO 30 MPH WITH RIDGE TOPS NEAR 35 MPH. * HUMIDITY...8 TO 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. && $$ IDZ410-425-230300- /O.CON.KPIH.FW.W.0015.000000T0000Z-160823T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- 203 PM MDT MON AUG 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 410... * AFFECTED AREA...SOUTHEAST FIRE WEATHER ZONES 410. * WIND...GUSTS OF 30 TO 40 MPH. * HUMIDITY...8 TO 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. && $$ IDZ413-230300- /O.CON.KPIH.FW.W.0015.000000T0000Z-160823T0300Z/ CARIBOU RANGE/CARIBOU NF- 203 PM MDT MON AUG 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 413... * AFFECTED AREA...FIRE WEATHER ZONE 413. * WIND...GUSTS 25 TO 30 MPH. * HUMIDITY...10 TO 14 PERCENT. * HIGHEST THREAT...IS LOCATED IN THE NORTHERN HALF OF THE ZONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. && $$
730 WWUS85 KPIH 230255 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 855 PM MDT MON AUG 22 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410...411...413...422...425...75 AND 476... IDZ411-422-475-476-230400- /O.EXP.KPIH.FW.W.0015.000000T0000Z-160823T0300Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 855 PM MDT MON AUG 22 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 411...422...475 AND 476... WIDESPREAD STRONG WINDS ARE QUICKLY DIMINISHING THIS EVENING ALONG WITH RELATIVE HUMIDITY CONTINUING TO RISE. SOME POCKETS OF GUSTY WINDS AND HUMIDITY UNDER 15 PERCENT WILL CONTINUE...HOWEVER THE WARNING WILL EXPIRE AS SCHEDULED. $$ IDZ410-425-230400- /O.EXP.KPIH.FW.W.0015.000000T0000Z-160823T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- 855 PM MDT MON AUG 22 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 410... WIDESPREAD STRONG WINDS ARE QUICKLY DIMINISHING THIS EVENING ALONG WITH RELATIVE HUMIDITY CONTINUING TO RISE. SOME POCKETS OF GUSTY WINDS AND HUMIDITY UNDER 15 PERCENT WILL CONTINUE...HOWEVER THE WARNING WILL EXPIRE AS SCHEDULED. $$ IDZ413-230400- /O.EXP.KPIH.FW.W.0015.000000T0000Z-160823T0300Z/ CARIBOU RANGE/CARIBOU NF- 855 PM MDT MON AUG 22 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 413... WIDESPREAD STRONG WINDS ARE QUICKLY DIMINISHING THIS EVENING ALONG WITH RELATIVE HUMIDITY CONTINUING TO RISE. SOME POCKETS OF GUSTY WINDS AND HUMIDITY UNDER 15 PERCENT WILL CONTINUE...HOWEVER THE WARNING WILL EXPIRE AS SCHEDULED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 21, 2:06 PM MDT, 2 minutes earlier.
Area forecast discussion, Aug 21, 2:06 PM MDT, 2 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 206 PM MDT SUN AUG 21 2016 .SHORT TERM...Tonight through Tuesday. Weak shortwave catches northeast corner of forecast area this evening but little moisture to work with so only a few clouds expected. Stronger upper low transitioning through southern Canada will drag a dry cold front across the region Monday. There is still some uncertainty about how much moisture will work north of the Utah border but do not expect much and therefore have kept precip chances quite limited with only isolated mention in a few places along the state line. Bigger concern is resulting winds behind passage of the front. 700 mb flow in the 30kt range and sunny skies should mix most of that down to the surface. Have nudged winds up especially through the Snake River Plain and higher elevation regions, and have issued a Lake Wind Advisory for Monday afternoon/evening. Upper low continues east through southern Canada through Tuesday. Temperatures drop several degrees for Tuesday, but winds may remain breezy during the day. DMH .LONG TERM...Tuesday Night through Sunday...Broad upper level trough will develop and linger over the region as an anchoring low forms over western NV late in the week. This upper low in NV transitions to an open shortwave Friday night and swings east- northeast through the northern Great Basin on Saturday. Expect development of isolated convective showers over the central mountains and along the MT border Wednesday afternoon and evening as the trough deepens and upper low forms. Very low potential for convective showers over elevated terrain on Thursday and Friday, followed by a larger threat of convective showers for Saturday and Sunday as two upper level shortwaves move over the area. Temperatures will cool 6 to 10 degrees on Wednesday and remain mild through the remainder of the week. DSH && .AVIATION...Widespread VFR with breezy southwest winds in the Snake Plain during daylight hours. DSH && .FIRE WEATHER...Timing of cold front passage continues to be during the day Monday. Surface gradient and mid level flow strong enough to support windy conditions with gusts over 30 mph many locations. Have upgraded fire weather watch to red flag warning and included zones 425 and 413 in the mix. Believe the strongest winds in 413 will occur in northern half of zone. Cold front remains dry with little moisture to work with across the region so have kept any potential precip mention limited to small areas along the Utah border. Upper low crosses southern Canada into Tuesday with flow remaining westerly in base of trough. Could remain breezy to windy into Tuesday as well with guidance indicating potential for wind gusts near or above red flag thresholds again. Humidities will remain low so conditions could be close enough for another headline across the region. Reinforcing shortwave drops south into East Idaho wednesday afternoon and a round of convection looks to occur afternoon/evening. Uncertain how much moisture will be available to work with but isolated dry thunderstorms not out of the question so far. Expect a broad trough to remain in place over the region Friday into the weekend with return of deeper moisture Friday/Saturday. DMH && .PIH Watches/Warnings/Advisories... Red Flag Warning from noon to 9 PM MDT Monday for IDZ410-411-413- 422-425-475-476. Lake Wind Advisory from noon to 9 PM MDT Monday for IDZ021. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:07 PM MDT | Lake Wind Advisory | PIH | 31 hr |
Nearby
Red Flag Warnings in Idaho, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.